Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 67, NWS Tallahassee, FL

May 3, 200612 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 3, 2006, 2:27 PM CDT for 12 counties in Florida. It took effect at May 4, 2006, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2006, 2:27 PM CDT (19:27 UTC)
In effect from
May 4, 2006, 12:00 PM CDT
Expired
May 4, 2006, 6:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 6 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1824 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 031927
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT WED MAY 3 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT (6 PM CDT)
THIS EVENING FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PORTIONS
OF THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS ABOVE
75...

...A RED FLAG WARNING IS NOW IN EFFECT FOR THURSDAY AFTERNOON FROM
1 PM EDT (NOON CDT) UNTIL 7 PM EDT (6 PM CDT) FOR MUCH OF THE
FLORIDA BIG BEND AND INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35
PERCENT AND HIGH DISPERSIONS ABOVE 75...

.DISCUSSION...AN AREA OF HIGH PRESSURE WILL GRADUALLY MOVE EAST OF
THE REGION THIS EVENING AND INTO THE ATLANTIC ON THURSDAY. EVEN
THOUGH ONSHORE FLOW WILL RETURN TO WESTERN PORTIONS OF THE REGION
TOMORROW...ENOUGH DRY AIR IS EXPECTED TO REMAIN IN THE REGION TO
COMBINE WITH WARM AFTERNOON TEMPERATURES ON THURSDAY TO ALLOW FOR
ONE MORE DAY OF RED FLAG CONDITIONS. AN APPROACHING STORM SYSTEM
ON FRIDAY WILL PUT AN END TO ANY RED FLAG CONDITIONS WITH MUCH
HIGHER RELATIVE HUMIDITIES.

FLZ009>011-013-016>019-026>029-034-032300-
/O.UPG.KTAE.FW.A.0058.060504T1800Z-060504T2300Z/
/O.NEW.KTAE.FW.W.0067.060504T1700Z-060504T2300Z/
/O.CON.KTAE.FW.W.0066.000000T0000Z-060503T2300Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
227 PM CDT WED MAY 3 2006 /327 PM EDT WED MAY 3 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW
35 PERCENT AND HIGH DISPERSIONS ABOVE 75...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM
EDT /6 PM CDT/ THURSDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY
BELOW 35 PERCENT AND HIGH DISPERSION ABOVE 75...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED
FLAG WARNING THAT IS IN EFFECT TODAY UNTIL 7 PM EDT (6 PM CDT).
THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TOMORROW AFTERNOON
HAS BEEN UPGRADED TO A RED FLAG WARNING THAT IS IN EFFECT FROM 1
PM EDT (NOON CDT) UNTIL 7 PM EDT (6 PM CDT). 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE
GROWTH OF ANY WILDFIRES THAT DEVELOP. 

$$

38-GODSEY
3 follow-up statements
000 
WWUS82 KTAE 032350
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EDT WED MAY 3 2006

...A RED FLAG WARNING IS IN EFFECT FOR THURSDAY AFTERNOON FROM 
1 PM EDT (NOON CDT) UNTIL 7 PM EDT (6 PM CDT) FOR MUCH OF THE
FLORIDA BIG BEND AND INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35
PERCENT AND HIGH DISPERSIONS ABOVE 75...

.DISCUSSION...AN AREA OF HIGH PRESSURE WILL GRADUALLY MOVE EAST
OF THE REGION THIS EVENING AND INTO THE ATLANTIC ON THURSDAY.
EVEN THOUGH ONSHORE FLOW WILL RETURN TO WESTERN PORTIONS OF THE
REGION TOMORROW...ENOUGH DRY AIR IS EXPECTED TO REMAIN IN THE
REGION TO COMBINE WITH WARM AFTERNOON TEMPERATURES ON THURSDAY TO
ALLOW FOR ONE MORE DAY OF RED FLAG CONDITIONS. AN APPROACHING
STORM SYSTEM ON FRIDAY WILL PUT AN END TO ANY RED FLAG CONDITIONS
WITH MUCH HIGHER RELATIVE HUMIDITIES.

FLZ009>011-013-016>019-026>029-034-040800-
/O.CON.KTAE.FW.W.0067.060504T1700Z-060504T2300Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
650 PM CDT WED MAY 3 2006 /750 PM EDT WED MAY 3 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 7 PM EDT /6 PM CDT/ THURSDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP ON THURSDAY AFTERNOON. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE GROWTH OF
ANY WILDFIRES THAT DEVELOP.

$$

DUVAL
000 
WWUS82 KTAE 040917
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 AM EDT THU MAY 4 2006

...A RED FLAG WARNING IS IN EFFECT FOR THURSDAY AFTERNOON FROM
1 PM EDT (NOON CDT) UNTIL 7 PM EDT (6 PM CDT) FOR MUCH OF THE
FLORIDA BIG BEND AND INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW
35 PERCENT AND HIGH DISPERSIONS ABOVE 75...

.DISCUSSION...AN AREA OF HIGH PRESSURE WILL GRADUALLY MOVE EAST
OF THE REGION THIS EVENING AND INTO THE ATLANTIC ON THURSDAY.
EVEN THOUGH ONSHORE FLOW WILL RETURN TO WESTERN PORTIONS OF THE
REGION TOMORROW...ENOUGH DRY AIR IS EXPECTED TO REMAIN IN THE
REGION TO COMBINE WITH WARM AFTERNOON TEMPERATURES ON THURSDAY TO
ALLOW FOR ONE MORE DAY OF RED FLAG CONDITIONS. AN APPROACHING
STORM SYSTEM ON FRIDAY WILL PUT AN END TO ANY RED FLAG CONDITIONS
WITH MUCH HIGHER RELATIVE HUMIDITIES.

FLZ009>011-013-016>019-026>029-034-041930-
/O.CON.KTAE.FW.W.0067.060504T1700Z-060504T2300Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
417 AM CDT THU MAY 4 2006 /517 AM EDT THU MAY 4 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR MUCH OF 
THE FLORIDA BIG BEND AND INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT
DEVELOP.

$$

JAMSKI
000 
WWUS82 KTAE 041836
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT THU MAY 4 2006

...A RED FLAG WARNING REMAINS IN EFFECT TODAY UNTIL 7 PM EDT (6
PM CDT) FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PORTIONS OF
THE EASTERN FLORIDA PANHANDLE DUE TO LOW RELATIVE HUMIDITY BELOW
35 PERCENT AND HIGH DISPERSIONS ABOVE 75...

.DISCUSSION...WARM TEMPERATURES AND A DRY AIRMASS HAVE COMBINED TO
PRODUCE LOW RELATIVE HUMIDITY THIS AFTERNOON ACROSS INLAND
PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE. THIS HAS COMBINED
WITH HIGH DISPERSION INDEXES TO PRODUCE RED FLAG CONDITIONS. 

FLZ009>011-013-016>019-026>029-034-042300-
/O.CON.KTAE.FW.W.0067.000000T0000Z-060504T2300Z/
HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-
LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
136 PM CDT THU MAY 4 2006 /236 PM EDT THU MAY 4 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PORTIONS OF
THE EASTERN FLORIDA PANHANDLE DUE TO LOW RELATIVE HUMIDITY BELOW
35 PERCENT AND HIGH DISPERSIONS ABOVE 75...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT
DEVELOP.

$$

FOURNIER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 3, 8:20 AM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, May 3, 8:20 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT WED MAY 3 2006

.DISCUSSION...
VAPOR IMAGERY AND UPPER AIR OBSERVATIONS SHOW THE CENTRAL U.S. RIDGE
PROPAGATING EASTWARD OVER THE SOUTHEAST. THE 11 UTC SURFACE ANALYSIS
SHOWS A 1020 MB HIGH PRESSURE CENTER OVER SOUTHWEST GEORGIA...WITH
LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES ACROSS OUR AREA. THE
MORNING FORECAST PACKAGE IS ON TRACK AND NO MAJOR CHANGES ARE
EXPECTED.

&&

.AVIATION...DHN HAD A PERIOD OF VLIFR/LIFR CONDITIONS THIS MORNING
AND EARLY MORNING VISIBLE SATELLITE IMAGERY CONFIRMS AN AREA OF FOG
AND LOW CLOUDS JUST HANGING OVER THE TERMINAL. THE FOG AND LOW
CLOUDS WILL LIFT OUT AS MORE HEATING TAKES PLACE. THE REMAINING
TERMINALS ARE SEEING VFR CONDITIONS AND ALL TERMINALS WILL
EXPERIENCE VFR CONDITIONS THROUGH THE DAY. GUIDANCE IS PREDICTING A
GREATER CHANCE OF BR/FG AND LOW CIGS OVERNIGHT AT AREA TERMS.
CURRENTLY ONLY ADVERTISING MVFR CONDITIONS AT MOST TERMS...BUT WILL
EVALUATE FUTURE MODEL RUNS CLOSELY FOR THE 18Z TAF PACKAGE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON TO 7 PM TODAY...ALL ZONES EXCEPT
     BAY...GULF...FRANKLIN...AND INLAND WALTON.
     FIRE WX WATCH SAME AREAS ON THU AFTN.

&&

AVIATION... GODSEY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, May 3, 2:38 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 AM EDT WED MAY 3 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-041000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
238 AM CDT WED MAY 3 2006 /338 AM EDT WED MAY 3 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...AS TEMPERATURES
WILL CLIMB TO NEAR 90 DEGREES OVER PORTIONS OF THE INTERIOR THIS
AFTERNOON. AT THE COAST...AN AFTERNOON SEA BREEZE WILL KEEP HIGH
IN THE LOWER TO MID 80S. THE AIR WILL STILL BE RELATIVELY
DRY...HOWEVER...AND THE LOW RELATIVE HUMIDITIES WILL ENHANCE THE
SPREAD OF ANY WILDFIRES THAT MAY DEVELOP TODAY IN THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND. SIMILAR CONDITIONS ARE
EXPECTED ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AFTER ANOTHER FAIR AND VERY WARM DAY ON THURSDAY...THE NEXT
SIGNIFICANT COLD FRONT WILL APPROACH FROM THE NORTHWEST BY LATE ON
FRIDAY. THIS FRONT MAY STALL ACROSS THE FCST AREA ON FRIDAY
NIGHT...WITH A SERIES OF WEAK WAVES MOVING ALONG THE FRONT ON
SATURDAY AND SUNDAY. THIS WILL RESULT IN INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG. THE
LAST WAVE IN THIS SERIES SHOULD MOVE THROUGH THE REGION BY SUNDAY
NIGHT WITH HIGH PRESSURE AND CLEARING SKIES TO FOLLOW FOR THE
BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:09 AM CDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 6 more11 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.